The University of Southampton
University of Southampton Institutional Repository

Management of Cutaneous Drug Reactions

Management of Cutaneous Drug Reactions
Management of Cutaneous Drug Reactions
Drugs are potent chemicals that often have effects in the body beyond the desired action. These effects may range from mild and expected side effects to dramatic and life-threatening anaphylaxis. Adverse drug reactions account for between 2% and 6% of hospital admissions and may prevent administration of otherwise effective therapeutic agents. Cutaneous and mucocutaneous eruptions are the most common adverse reactions to oral or parenteral drug therapy, and the spectrum ranges from transitory exanthematous rash to the potentially fatal toxic epidermal necrolysis. Different mechanisms, including both immunologic and nonimmunologic, are responsible for cutaneous adverse drug reaction. The treatment of cutaneous drug eruptions essentially rests on accurate history, a thorough physical examination, discontinuation of the offending drug, and supportive care. The management of a cutaneous drug eruption is very much individualized, based on the clinical setting. This review aims to provide a general approach to the patient with a presumed cutaneous drug reaction.
1529-7322
26-33
Babu, K.S.
b21f201e-3285-4943-9347-a1a3c8727a00
Belgi, G.
17ddcd76-ce91-414d-b573-08dd4950b0d4
Babu, K.S.
b21f201e-3285-4943-9347-a1a3c8727a00
Belgi, G.
17ddcd76-ce91-414d-b573-08dd4950b0d4

Babu, K.S. and Belgi, G. (2002) Management of Cutaneous Drug Reactions. Current Allergy and Asthma Reports, 2, 26-33.

Record type: Article

Abstract

Drugs are potent chemicals that often have effects in the body beyond the desired action. These effects may range from mild and expected side effects to dramatic and life-threatening anaphylaxis. Adverse drug reactions account for between 2% and 6% of hospital admissions and may prevent administration of otherwise effective therapeutic agents. Cutaneous and mucocutaneous eruptions are the most common adverse reactions to oral or parenteral drug therapy, and the spectrum ranges from transitory exanthematous rash to the potentially fatal toxic epidermal necrolysis. Different mechanisms, including both immunologic and nonimmunologic, are responsible for cutaneous adverse drug reaction. The treatment of cutaneous drug eruptions essentially rests on accurate history, a thorough physical examination, discontinuation of the offending drug, and supportive care. The management of a cutaneous drug eruption is very much individualized, based on the clinical setting. This review aims to provide a general approach to the patient with a presumed cutaneous drug reaction.

Full text not available from this repository.

More information

Published date: 2002

Identifiers

Local EPrints ID: 8994
URI: http://eprints.soton.ac.uk/id/eprint/8994
ISSN: 1529-7322
PURE UUID: 2b9fba56-2187-4278-92df-102dfd60f55e

Catalogue record

Date deposited: 14 Sep 2004
Last modified: 26 Apr 2021 18:37

Export record

Contributors

Author: K.S. Babu
Author: G. Belgi

University divisions

Download statistics

Downloads from ePrints over the past year. Other digital versions may also be available to download e.g. from the publisher's website.

View more statistics

Atom RSS 1.0 RSS 2.0

Contact ePrints Soton: eprints@soton.ac.uk

ePrints Soton supports OAI 2.0 with a base URL of http://eprints.soton.ac.uk/cgi/oai2

This repository has been built using EPrints software, developed at the University of Southampton, but available to everyone to use.

We use cookies to ensure that we give you the best experience on our website. If you continue without changing your settings, we will assume that you are happy to receive cookies on the University of Southampton website.

×